May 1, 2010
Hi Dr Robert!!
I was wondering if you could help me please. Ive been positive for 5 years and on Combivir/Sustiva for about 3. Ive been feeling tired almost every other day. My hormone levels are in the "normal" range(testosterone 350 ng/dl).I take Lexapro for depression. I excercise and eat healthy. Do you think it would be a good idea to switch to nevirapina (I live in Brazil, so my choices are limited, but free) just bc of the feeling tired side effect!? Im also concerned about loosing muscle or fat!!! I havent had any changes in my body and look perfeclty fine. Im not sure what to do...
Response from Dr. Frascino
Sustiva has been associated with some lipid abnormalities. Switching to Isentress/Truvada seems reasonable to me. None of the antiretrovirals are significantly linked with hypertension (high blood pressure). If indeed you're still having problems with high blood pressure despite being on three prescription medications for blood pressure control, I would advise you see a specialist for further evaluation and management. Either a cardiologist or nephrologist would be appropriate. If you are having any kidney-related problems (high blood pressure can result from kidney problems), I would advise caution should you be switched to Truvada, as this medication contains tenofovir, which has been linked with certain renal complications.
Lupus and false positives??
Isentress/Truvada combo switch from Epzicom/Sustiva
- Can Women Catch Hiv Letting Someone Eat Their Vagina?
- Negative Hiv Test After Window Period Should I Retest
- Purple Spots On Throat Of Hiv Positive Person
- Does Sleeping With Someone Who Is Hiv Infected Mean You Will Become Infected?
- Can Hiv Be Passed Through Eyes?
- Is Shortness Of Breath At Night A Symptom Of Hiv?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.